You are here:

Birth Control/birth control

Advertisement


Question
Hello,


I have endometriosis and had bad pelvic pain.  In the middle of August of this year, my gynecologist told me to only take the blue birth control pills and don't take the green pills so that my period would stop.  However, ever since August 25th I have been bleeding nonstop.  I tried contacting my doctor but she is on vacation and won't be back until late October.  Should I be concerned?
Thanks

Answer
I assume that the blue pills are the active ones, and the green pills are the dummy pills.  When a woman takes active birth control pills every day to avoid having periods, it usually results in bleeding at some point.  If it's only a little spotting, you can try to ignore it.  If it's more than that and doesn't stop, then it's usually necessary to stop the active pills for 4-5 days, let the period come, then re-start the active pills daily.  The bleeding is not really a cause for concern, since bleeding like this is pretty common when taking active pills every day.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.